MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC PERIPHERAL INTRAVENOUS CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

SMITHS MEDICAL ASD, INC PERIPHERAL INTRAVENOUS CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number 306601
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/08/2019
Type of Reportable Event Malfunction
Event or Problem Description
Information was received indicating that clinicians are experiencing issues threading a smiths medical peripheral intravenous catheter.There was no reported injury to the patient.
 
Additional Manufacturer Narrative
Three unopened samples were returned and examined.Visual inspection found them to be in good physical condition.Upon functional testing, no discrepencies were noted.Evaluation of these devices did not confirm the reported customer complaint.Four unused samples were returned for evaluation.Visual inspection of the device found it to be in good physical condition.Upon functional testing, it was noted three of the four did experience difficulty in advancement a a result of exessive adhesiv on the cannula.These three of the four returned do confirm the reported customer complaint.The cause of issue was determined to be exessive adhesive on the cannula which is a manufacturing fault.
 
Additional Manufacturer Narrative
Evaluation results: four unused sister jelco safety protectiv plus catheters were visually examined for any potentially related nonconformance's and found to be acceptable.The samples were further evaluated for potential difficult to thread issues by manually advancing the devices.Three of the devices did exhibit difficulty in advancing, due to excessive adhesive on the cannula.Each of the three unopened sister samples were visually examined for any potentially related nonconformance's and found to be acceptable.The same samples were further evaluated for force to advance (fta) and force to lock (ftl) with no nonconformance's noted.   the above nonconformance's were attributed to a manufacturing problem.

Brand Name
PERIPHERAL INTRAVENOUS CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8488655
Report Number3012307300-2019-01832
Device Sequence Number2798461
Product Code FOZ
UDI-Device Identifier10351688071170
UDI-Public10351688071170
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K990236
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/06/2021
Device Model Number306601
Device Catalogue Number306601
Device Lot Number3727756
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2019
Supplement Date Received by Manufacturer04/18/2019
04/18/2019
Initial Report FDA Received Date04/05/2019
Supplement Report FDA Received Date05/13/2019
04/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1